MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed that the catheter was fractured.Evaluation also revealed that the non-penumbra sheath was ovalized and had bend along its length.If the benchmark is manipulated against resistance, damage such as a fracture may occur.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed an additional fracture and a kink in the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark), a 6f short sheath, a 5fr diagnostic catheter, and a guidewire.During the procedure, the physician placed the short sheath into the patient.After performing diagnostic angiograms, the physician advanced the benchmark to the origin of the subclavian artery using the guidewire.While advancing the diagnostic catheter through the benchmark, the physician noticed under fluoroscopy that the distal end of the diagnostic catheter was parallel to the distal end of the benchmark.Subsequently, the physician noticed under fluoroscopy that the mid-shaft of the benchmark was fractured in the abdominal aorta.Therefore, the diagnostic catheter and the proximal part of the benchmark were removed.After a few attempts, the physician successfully removed the distal part of the benchmark using a snare device.The procedure was completed using a new benchmark, a new 6f short sheath, and the same guidewire.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17074184
Report Number3005168196-2023-00270
Device Sequence Number6841895
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public814548014166
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/06/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2025
Device Catalogue NumberBMK6F95M
Device Lot NumberF00003833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Date Report Sent to FDA01/01/2005